Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


To Switch or Not to Switch that is the ?

Oct 26, 2006

I am a 42 yr old female diagnosed in 97. I have had great CD4 counts (over 1000) since treatment and below 50 VL. sounds good huh, not entirely. I have two stents (abdominal aortic and femoral artery), hyper coagulation syndrome, have had several TIAs and I have high cholesterol all diagnosed within the last 2 years. Currently I am on Truvada, Norvir, Reyataz, Crestor, Plavix and Coumadin. So my question is this, what is the best HIV regimen out there that is cholesterol friendly based on the information I provided.

Greatly appreciated,

SKM

Response from Dr. Wohl

Dear SKM,

There is a possibility your HIV meds are contributing to your lipid woes and, a chance it has nothing to do with it. Your hypercoaguable state is unlikely to be due to the meds. If you have a family history of high lipids or cardiovascular disease, it is even more likely this is not HIV therapy related.

That said, we know ritonavir at baby doses has some effect on lipids (mainly triglycerides). One option is to drop the ritonavir and change to 400 mg of Reyataz. You will then need to get off Truvada as the tenofovir in this drug reduces Reyataz levels dangerously when ritonavir is not included in the mix. Instead you could start Epzicom - especially if you are African American, as the hypersensitivity reaction produced by that drug is very rare in Blacks. If you are white there is a 5%-8% chance you can get the reaction.

Given your difficulties, I might try the Epzicom+Reyatax 400 mg option and see what happens to your lipids. If nothing, then, there is your answer.

Good luck,

DW



Previous
Is NNRTI class a MUST?
Next
WHAT ARE SYMPTOMS OF LYMPHOMA IN 5 YEARS OLD?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement